LIPSUCTION AND HIV
Mar 12, 2014
HI, I ve been taking hiv meds for 2 decades ...the meds cause some fat problems around the ab, may i see a plastic surgeon to remove the fat, other than taking the drug egrifta?
Response from Dr. Henry
If the fat is intraabdominal then often it is not amendable to simple liposuction which can be of some benefit if the fat is subcutaneous. Use of Egrifta which is very expensive, has to be injected, has some side effects, that may result in often a 1/2-1 inch loss of fat from waist that reverses when stopped-for those and other reasons Egrifta has not been used much in clinical practice. Genetics can be an important factor (how do similarly aged or older relatives in your family look). Diet, exercise, and sometimes a switch in HIV medications help a subset of patients though often the problem is difficult to manage effectively. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.